MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink on the hypotube 8.5cm from the hub.The guidewire lumen is kinked 1mm and 15mm from the tip.Microscopic examination revealed that the tip is damaged.There is a longitudinal tear in the balloon 9mm from the tip and approximately 5mm long.There is contrast present in the inflation lumen and balloon.There is blood present in the guidewire lumen and the balloon is loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 21-feb-2019.It was reported that crossing difficulties were encountered.Vascular access was obtained via the femoral artery.The 85% stenosed, 28x3mm, concentric target lesion was located in the mildly tortuous and mildly calcified right coronary artery.The lesion contained between a 45 and 95 degree bend.A 12mm x 2.50mm nc quantum apex balloon catheter was advanced but failed to cross the lesion.The procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed balloon longitudinal tear.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8436583
Report Number2134265-2019-02751
Device Sequence Number277961
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0022358491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1